Pathwise accuracy and ergodicity of Metropolized integrators for SDEs

Nawaf Bou-Rabee, Eric Vanden-Eijnden

Research output: Contribution to journalArticlepeer-review


Metropolized integrators for ergodic stochastic differential equations (SDEs) are proposed that (1) are ergodic with respect to the (known) equilibrium distribution of the SDEs and (2) approximate pathwise the solutions of the SDEs on finitetime intervals. Both these properties are demonstrated in the paper, and precise strong error estimates are obtained. It is also shown that the Metropolized integrator retains these properties even in situations where the drift in the SDE is nonglobally Lipschitz, and vanilla explicit integrators for SDEs typically become unstable and fail to be ergodic.

Original languageEnglish (US)
Pages (from-to)655-696
Number of pages42
JournalCommunications on Pure and Applied Mathematics
Issue number5
StatePublished - May 2010

ASJC Scopus subject areas

  • General Mathematics
  • Applied Mathematics


Dive into the research topics of 'Pathwise accuracy and ergodicity of Metropolized integrators for SDEs'. Together they form a unique fingerprint.

Cite this